Drug Interaction Between Adipex (Phentermine) & Viibryd (Vilazodone)
In this article, we answer a reader question regarding starting back up on Adipex (phentermine) while taking Viibryd (vilazodone).
Am currently taking 10 mg of Viibryd but am weaning off completely by next week. Is it okay to start back my 37.5 Adipex today?
If you were avoiding taking Adipex (phentermine) together with Viibryd (vilazodone) due to potential side effects, you ideally want to wait until Viibryd is completely out of your system as the drug can last in your body for days to weeks after stopping. Having said that, while there is an interaction between the two drugs, they have been used in combination in the past successfully.
The interaction we are concerned about is the following: Taking Adipex (phentermine) along with Viibryd (vilazodone) may increase the risk for additive serotonin-related side effects and should be used together with caution. Phentermine is related to amphetamines, and there is concern that phentermine might exhibit potential (when added to other serotonergic drugs) to cause serotonin syndrome, a serious adverse reaction that is characterized by elevated heart rate, sweating and dystonic reactions.
The combination of drugs has been used together in the past as mentioned, but is recommended only with caution and blood pressure monitoring. Depression and obesity often coexist with one another and for that reason, it is not uncommon to have a combination of an antidepressant such as Viibryd (vilazodone) and Adipex (phentermine). It is just a good idea to be aware of the precautions and look out for any potential side effects that may be occurring. I would recommend you speak to your doctor regarding starting back up on the Adipex (phentermine).